Hail, Toole
- When
- June 26, 11:00 AM MST to 11:45 AM MST
- Where
- Toole County, 31.29 mi ENE of Galata
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 48.560, -110.680
Hail of 1.00 inches was reported 16 miles S of Inverness.
Showers and thunderstorms developed over portions of Central Montana with some reaching severe levels.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Showers and thunderstorms developed over portions of Central Montana with some reaching severe levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 26, 10:54 AM MST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1154 AM MDT TUE JUN 26 2012 .UPDATE...WENT THROUGH A FEW HOURS OF SEVERE WEATHER EARLIER THIS MORNING BUT ACTIVITY HAS TAPERED OFF AS THE NOCTURNAL MID-LEVEL JET DISSIPATED. AM EXPECTING A FEW MORE HOURS OF GENERALLY QUIET WEATHER BEFORE SEVERE ACTIVITY STARTS UP AGAIN DURING THE EARLY TO MID AFTERNOON HOURS. HAVE UPDATED THE FORECAST/POPS TO REFLECT THIS LULL WITH THE BEST LIKELIHOOD OF SEVERE WEATHER STILL EXPECTED TO BE NORTH AND WEST OF A LINE FROM GREAT FALLS TO HAVRE. FRONTAL PASSAGE ACROSS MY WESTERN CWA IS CURRENTLY EXPECTED TO BE SOMETIME BETWEEN 1 PM AND 3 PM. RED FLAG WARNINGS IN THE SOUTHERN HALF OF THE FORECAST AREA CONTINUE TO LOOK FAVORABLE AND WILL REMAIN IN PLACE. THE HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT ALSO LOOKS FAVORABLE BUT MAY BE STARTING AN HOUR OR TWO TOO LATE...ALTHOUGH THE SITUATION IS NOT AS CLEAR FOR THE SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. FOR NOW WILL LEAVE THE WATCH IN PLACE AND MAKE THE DECISION WITH THE AFTERNOON PACKAGE. MPJ && .AVIATION... UPDATED 1800Z. STRONG COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON BRINGING A WIND SHIFT TO THE WEST WITH GUSTY WEST WINDS. AHEAD OF THE FRONT WINDS ARE LIGHT AND VARIABLE IN A VERY MOIST AND UNSTABLE AIRMASS OVER NORTH CENTRAL MT WITH GUSTY SOUTH WINDS IN A DRY AIRMASS OVER SW MT. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY ALONG THE FRONT FOR AREAS N AND W OF GREAT FALLS WITH ISOLATED ACTIVITY ALONG THE FRONT FURTHER SOUTH. WINDS REMAIN GUSTY THIS EVENING WITH CLEARING BEHIND THE FRONT. A GRADUAL DECREASE IN WINDS IS EXPECTED AFTER MIDNIGHT. HOENISCH && .FIRE WEATHER... RED FLAG WARNINGS REMAIN IN EFFECT FOR ZONE 118 AND MEAGHER COUNTY IN ZONE 117 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES AHEAD OF THE FRONTAL PASSAGE...FROM 10 AM MDT UNTIL 9 PM MDT TUESDAY. SUK && .PREV DISCUSSION... /ISSUED 540 AM MDT TUE JUN 26 2012/ TUESDAY THROUGH THURSDAY...AN ACTIVE CONVECTION PERIOD CONTINUE EARLY INTO THE MORNING TUESDAY AHEAD OF A PACIFIC WEATHER SYSTEM WITH AN ASSOCIATED COLD FRONT THAT WILL MOVE THROUGH THE AREA TUESDAY AFTERNOON. AHEAD OF THE COLD FRONT GUSTY WINDS WILL DEVELOP AND INCREASE IN SPEED STARTING IN SOUTHWEST MONTANA AND CONTINUING ACROSS CENTRAL AND NORTH CENTRAL MONTANA BY MID DAY. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AHEAD OF THE FRONT AND ANOTHER RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONES 110...111...118 AND MEAGHER COUNTY IN FIRE WEATHER ZONE 117. FERGUS COUNTY AND JUDITH BASIN COUNTY WILL ALSO BE CLOSELY MONITORED...BUT CURRENTLY FIRE WEATHER CONDITIONS APPEAR TO REMAIN SLIGHTLY BELOW RED FLAG CRITERIA DUE TO THE THE HIGHER DEW POINTS AHEAD OF THE FRONT. TEMPERATURES WILL BE LIMITED TODAY TO A MAXIMUM VALUES AHEAD OF THE COLD FRONT...WITH COOLER TEMPERATURES PERSISTING BEHIND THE FRONT. A HIGH WIND WATCH REMAINS IN EFFECT FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FOR TUESDAY AFTERNOON AND EVENING. WEDNESDAY WILL BE ANOTHER GUSTY DAY ACROSS THE AREA HOWEVER THE COOLER TEMPERATURES SHOULD ALLOW THE HUMIDITY VALUES TO STAY HIGH ENOUGH TO AVOID ANOTHER ROUND OF RED FLAG WARNINGS. WITH THE OVERALL PATTERN OF NEAR ZONAL FLOW FROM THE PACIFIC OFF THE OREGON COAST TEMPERATURES WILL CONTINUE TO REMAIN SLIGHTLY COOLER THAN SEASONAL AVERAGES WEDNESDAY AND THURSDAY... CONDITIONS WILL ALSO REMAIN RELATIVELY DRY ON WEDNESDAY AND THURSDAY WITH PRECIPITATION LIMITED TO THE ROCKY MOUNTAIN FRONT AND OTHER HIGH TERRAIN. A WEAK SHORTWAVE HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA THURSDAY...FURTHER LIMITING PRECIPITATION. SUK THURSDAY NIGHT THROUGH TUESDAY...EXTENDED PERIOD BEGINS WITH DRY CONDITIONS AS UPPER LEVEL RIDGE AXIS MOVES FROM THE CONTINENTAL DIVIDE TO ERN MT LATE THURS INTO FRI. A WEAK DISTURBANCE TRACKS ACROSS SRN ALB/SASK FRI AFTN/EVE BRINGING SOME CLOUDS ACROSS THE HILINE AND CENTRAL MT BUT PRECIP DOES NOT APPEAR LIKELY OTHER THAN A FEW SHOWERS ALONG THE ROCKY MTN FRONT. HIGH PRESSURE RIDGING REDEVELOPS ACROSS OUR REGION FOR THE WEEKEND BRINGING MOSTLY DRY CONDITIONS UNTIL SUN EVE. AT THAT POINT A PACIFIC SHORTWAVE TROF AND ASSOCIATED SURFACE COLD FRONT PUSH IN FROM THE WEST PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS INTO EARLY MON MORNING. THE SYSTEM SHOULD MAKE STEADY EASTWARD PROGRESS ON MON WITH A FEW LINGERING SHOWERS POSSIBLE ALONG THE HILINE. DRY CONDITIONS RETURN ON TUES UNDER WEST-SOUTHWEST FLOW ALOFT. HIGH TEMPERATURES WILL BE IN THE LOW 80S OVER THE CENTRAL AND NORTH CENTRAL COUNTIES WITH UPPER 80S TO LOW 90S EXPECTED OVER THE SOUTHWEST VALLEYS FROM FRI THRU SUN. THE COLD FRONT ARRIVING SUN NIGHT WILL DECREASE TEMPS BACK INTO THE UPPER 70S TO LOW 80S FOR MON AND TUES. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 74 48 73 48 / 30 10 10 0 CTB 64 46 67 44 / 100 40 10 0 HLN 80 48 75 48 / 20 10 0 0 BZN 82 40 77 42 / 10 0 0 0 WEY 68 38 71 39 / 0 0 0 0 DLN 75 40 76 44 / 10 0 0 0 HVR 81 49 74 46 / 20 20 10 0 LWT 83 44 70 45 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM 4 PM MDT THIS AFTERNOON THROUGH THIS EVENING EASTERN GLACIER...SOUTHERN ROCKY MOUNTAIN FRONT. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT GALLATIN...MADISON... MEAGHER. HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT NORTHERN ROCKY MOUNTAIN FRONT. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BEAVERHEAD. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BROADWATER... CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...JEFFERSON. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 543 AM MDT TUE JUN 26 2012 MTZ008-014-015-052>055-271145- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 543 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-010-048-271145- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 543 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT FOR THE SOUTHERN ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY FROM 4 PM THROUGH MIDNIGHT TONIGHT. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT FROM 4 PM TROUGH MIDNIGHT. A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.. MTZ011>013-044>047-049>051-271145- HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- 543 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS THIS MORNING AND EARLY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS...HEAVY RAIN...OR HAIL ARE APPRECIATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
834 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL 24 N GILDFORD 48.91N 110.31W
06/26/2012 E0.88 INCH HILL MT TRAINED SPOTTER
NICKLE SIZED HAIL AND WINDS OF 40 MPH.
&&
NJLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
917 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL 10 NE BRADY 48.14N 111.69W
06/26/2012 E1.00 INCH PONDERA MT TRAINED SPOTTER
QUARTER SIZED HAIL.
&&
NJLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
921 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL 16 S INVERNESS 48.33N 110.69W
06/26/2012 E1.00 INCH HILL MT TRAINED SPOTTER
QUARTER SIZED HAIL.
&&
NJLPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1018 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CONRAD 48.17N 111.95W
06/25/2012 E0.75 INCH PONDERA MT PUBLIC
PENNY SIZED HAIL REPORTED.
0800 PM HAIL BYNUM 47.98N 112.31W
06/25/2012 M0.88 INCH TETON MT TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZED HAIL.
0810 PM HAIL 5 E PENDROY 48.07N 112.20W
06/25/2012 M0.70 INCH TETON MT TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZED HAIL.
0205 AM HAIL 10 S CHINOOK 48.44N 109.23W
06/26/2012 E2.50 INCH BLAINE MT TRAINED SPOTTER
TENNIS BALL SIZED HAIL AND DAMAGE TO VEHICLE
WINDSHIELDS.
0240 AM HAIL 6 WNW HARLEM 48.56N 108.90W
06/26/2012 E1.00 INCH BLAINE MT LAW ENFORCEMENT
0326 AM HAIL 7 SSE HOGELAND 48.76N 108.60W
06/26/2012 E0.25 INCH BLAINE MT TRAINED SPOTTER
0.50 INCHES OF RAIN
0334 AM HAIL 8 WSW FAIRFIELD 47.58N 112.15W
06/26/2012 M1.25 INCH TETON MT TRAINED SPOTTER
QUARTER SIZED HAIL WITH A FEW THE SIZE OF HALF DOLLARS.
0615 AM HAIL 16 S INVERNESS 48.33N 110.69W
06/26/2012 E1.00 INCH HILL MT TRAINED SPOTTER
QUARTER SIZED HAIL.
0625 AM HAIL 14 S INVERNESS 48.36N 110.74W
06/26/2012 M0.70 INCH HILL MT TRAINED SPOTTER
HAIL COVERING THE GROUND WITH A FEW AS BIG AS DIMES.
0705 AM HAIL 10 NE BRADY 48.14N 111.69W
06/26/2012 E1.00 INCH PONDERA MT TRAINED SPOTTER
QUARTER SIZED HAIL.
0720 AM HAIL 7 ESE LEDGER 48.22N 111.69W
06/26/2012 M1.00 INCH PONDERA MT TRAINED SPOTTER
QUARTER SIZED HAIL AND 0.08 INCHES OF RAINFALL.
0730 AM HAIL CHESTER 48.51N 110.97W
06/26/2012 E1.00 INCH LIBERTY MT LAW ENFORCEMENT
QUARTER SIZED HAIL REPORTED IN CHESTER.
0735 AM HAIL 20 N KREMLIN 48.85N 110.15W
06/26/2012 E1.00 INCH HILL MT TRAINED SPOTTER
NICKEL SIZED HAIL WITH A FEW TO QUARTER SIZED.
0815 AM HAIL 17 N HINGHAM 48.80N 110.44W
06/26/2012 E1.25 INCH HILL MT TRAINED SPOTTER
HOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO
WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.
0815 AM TSTM WND GST 17 N HINGHAM 48.80N 110.44W
06/26/2012 E60 MPH HILL MT TRAINED SPOTTER
HOLES IN SIDING AND WINDOW BROKEN OUT OF HOUSE DUE TO
WIND DRIVEN HAIL. POWER WENT OUT DURING THE STORM.
0825 AM HAIL 24 N GILDFORD 48.91N 110.31W
06/26/2012 E0.88 INCH HILL MT TRAINED SPOTTER
NICKLE SIZED HAIL AND WINDS OF 40 MPH.
&&
NJLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1037 AM MDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG JOPLIN 48.56N 110.77W
06/26/2012 LIBERTY MT EMERGENCY MNGR
ROOFS BLOWN OFF OF HOMES...POWER POLES DOWN...TREES
DOWN.
&&
NJLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1136 AM MDT TUE JUN 26 2012 MTZ014-048-049-261800- CENTRAL AND SOUTHERN LEWIS AND CLARK MT-EASTERN TETON MT-SOUTHERN ROCKY MOUNTAIN FRONT MT- 1136 AM MDT TUE JUN 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEWIS AND CLARK AND SOUTHERN TETON COUNTIES UNTIL NOON MDT... AT 1133 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF AUGUSTA...OR 41 MILES SOUTHWEST OF CHOTEAU...MOVING NORTH AT 40 MPH. WIND GUSTS UP TO 40 MPH AND HAIL UP TO ONE-HALF INCH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LEWIS AND CLARK COUNTY... RURAL NORTHERN LEWIS AND CLARK COUNTY... RURAL SOUTHERN TETON COUNTY... LAT...LON 4775 11270 4762 11203 4716 11254 4725 11285 TIME...MOT...LOC 1735Z 186DEG 34KT 4734 11268 BLANK
The Great Falls radar (KTFX), 133 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
4 hail, 3 thunderstorm wind. Local standard time, as filed.
Hail of 1.00 inches was reported 16 miles S of Inverness.
Hail of 1.00 inches was reported 6 miles W of Carter.
Hail of 1.00 inches was reported 10 miles NE of Brady.
Winds gusted to 52KT (60MPH) as reported at the Loma DOT site 1 mile N of Loma.
Hail of 1.00 inches was reported 12 miles N of Hingham.
Wind gust of 52KT (60MPH) was reported 12 miles N of Hingham.
Winds gusted to 56KT (64MPH) 30 miles N of Havre.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2012Every state in 2012This day in weather historyWarnings in Montana, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396908, 396905, 396909, 396906, 396910, 396911, 396907.